Skip to content
Includes Expert Content
Next drug Arava
avatar
bleeski posted:
Well, after being on Plaquenil by itself, then Plaquenil w/ Mtx & folic acid, I must stop the Mtx due to nausea, weight loss. Will start Arava next week when my tummy's better. Any insite as to what to expect? I'm reading all those reports of liver damage (more than the other drugs).Thanks, RA buddies.
Reply
 
avatar
Scott Zashin, MD responded:
Arava like MTX can be associated with liver damage. To decrease the risk of problems in my patients I no longer give a loading dose(higher dose for the first 3 days), and ask them to avoid alcohol, watch their weight and get regular blood testing.


Featuring Experts

Scott Zashin, MD is a clinical assistant professor at the University of Texas, Southwestern Medical School and maintains a private practice at Presb...More

Helpful Tips

Chang Shan
I have been talking Chang Shan for about two weeks and it has made a huge difference in my RA, I have severe infections and are unable to ... More
Was this Helpful?
2 of 2 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.